Alert archive / Alabama / Tornado Warnings in 2006
Tornado Warning 23, NWS Huntsville, AL
NWS Huntsville, AL issued this tornado warning at Apr 7, 2006, 9:08 PM CDT for Limestone County, Alabama. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2006, 9:08 PM CDT (02:08 UTC)
- Expired
- Apr 7, 2006, 9:45 PM CDT
- In force
- 37 min
- Issued by
- NWS Huntsville, AL
- Area
- Counties, with a storm outline in the text
County Limestone County, AL
The radar
The Northeast Alabama radar (KHTX), 93 km from the middle of the area, began a volume at 02:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 7, 7:28 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.1 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 310 J/kg
- Mixed-layer CIN
- -177 J/kg
- Mixed-layer LCL
- 1354 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 219 m²/s²
- 0-3 km storm-relative helicity
- 272 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KHUN 080209 TORHUN ALC083-080245- /O.NEW.KHUN.TO.W.0023.060408T0208Z-060408T0245Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE HUNTSVILLE AL 908 PM CDT FRI APR 7 2006 THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A * TORNADO WARNING FOR... LIMESTONE COUNTY IN NORTH CENTRAL ALABAMA * UNTIL 945 PM CDT * AT 905 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO JUST NORTH OF COURTLAND...MOVING NORTHEAST AT 35 MPH. * LOCATIONS NEAR THE PATH OF THIS TORNADO INCLUDE... RIPLEY. ATHENS. TORNADOES AT NIGHT ARE ESPECIALLY DANGEROUS. DO NOT WAIT UNTIL YOU SEE OR HEAR THE TORNADO...IT MAY BE TOO LATE. TAKE COVER NOW. LAT...LON 3476 8725 3467 8709 3477 8687 3492 8695 $$ CBD
1 follow-up statement
000 WWUS54 KHUN 080223 SVSHUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 921 PM CDT FRI APR 7 2006 ALC083-080245- /O.CON.KHUN.TO.W.0023.000000T0000Z-060408T0245Z/ LIMESTONE AL- 921 PM CDT FRI APR 7 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR LIMESTONE COUNTY... AT 915 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO ON A GROUND NEAR HIGHWAY 31 AT CALHOUN COMMUNITY COLLEGE IN SOUTHERN LIMESTONE COUNTY. THIS TORNADO WAS MOVING NORTHEAST AT 35 MPH. LOCATIONS IN OR NEAR THE PATH INCLUDE... TANNER. FRENCH MILL. CAPSHAW. IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLFBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS TO NEAR 80 MPH...EVEN OUTSIDE OF THE TORNADO AREA. TORNADOES AT NIGHT ARE ESPECIALLY DANGEROUS. DO NOT WAIT UNTIL YOU SEE OR HEAR THE TORNADO...IT MAY BE TOO LATE. TAKE COVER NOW. LAT...LON 3468 8708 3460 8694 3477 8679 3485 8691 $$ CBD
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at Apr 7, 7:41 PM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, Apr 7, 7:41 PM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 741 PM CDT FRI APR 7 2006 .RADAR UPDATE... ...SUPERCELL ALONG TN/AL LINE... GETTING MORE REPORTS OF POSSIBLE TORNADO DAMAGE ALONG THE PATH OF THIS STORM. IT IS STILL EXHIBITING A DECENT FRONT INFLOW NOTCH AND WER FROM KHTX. FROM THE MORE DISTANT KGWX RADAR...A RIN/BOW ECHO INDICATING DAMAGING WINDS. THIS CELL REMAINS DANGEROUS AND WILL CONTINUE TRACKING ENE THROUGH LINCOLN INTO MOORE/FRANKLIN COUNTY TN. JUST IN...TENNIS BALL HAIL JUST N OF TONEY IN NORTHERN MADISON COUNTY WITH THIS CELL. && KULA
Hazardous weather outlook, Apr 7, 2:20 PM CDT, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 220 PM CDT FRI APR 7 2006 ALZ001>010-016-TNZ076-096-097-080100- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 220 PM CDT FRI APR 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT... TORNADO WATCHES ARE IN EFFECT UNTIL 8 PM CDT FOR ALL OF NORTHERN ALABAMA AND SOUTHERN MIDDLE TENNESSEE...EXCEPT DEKALB...JACKSON AND MARSHALL COUNTIES. THE ATMOSPHERE SO FAR THIS AFTERNOON HAS BEEN CAPPED...PREVENTING THUNDERSTORMS FROM FORMING. CURRENT TRENDS INDICATE THAT THE CAP IS BEGINNING TO ERODE...AND WILL ALLOW THUNDERSTORM DEVELOPMENT TO BEGIN LATER THIS AFTERNOON. THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS NORTHWEST ALABAMA BETWEEN 3 AND 4 PM...SPREADING EASTWARD INTO THE I-65 CORRIDOR AND HUNTSVILLE/DECATUR METRO AREA BETWEEN 4 AND 6 PM. STORMS MAY NOT REACH PORTIONS OF NORTHEAST ALABAMA UNTIL AFTER 6 PM. THE GREATEST THREAT OF SEVERE WEATHER IS STILL EXPECTED BETWEEN 3 PM AND MIDNIGHT. SOME OF THESE STORMS WILL BECOME SUPERCELLS...CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS AND POSSIBLY STRONG TORNADOES. OVERNIGHT AND THROUGH SATURDAY MORNING...THESE SUPERCELL STORMS WILL EVENTUALLY CONSOLIDATE INTO A LINE OF STRONG TO SEVERE THUNDERSTORMS. THIS LINE WILL MAINTAIN THE THREAT OF DAMAGING WIND GUSTS AND LARGE HAIL. HOWEVER...CONTINUOUS DEVELOPMENT OF THUNDERSTORMS OVER THE SAME AREAS WILL BRING A THREAT OF SIGNIFICANT HEAVY RAINFALL AND POSSIBLE FLASH FLOODING ACROSS PORTIONS OF THE TENNESSEE VALLEY. THIS IS A POTENTIALLY DANGEROUS WEATHER SITUATION. STAY TUNED FOR FURTHER OUTLOOKS AND FORECASTS FROM THE NATIONAL WEATHER SERVICE IN HUNTSVILLE REGARDING THE POTENTIAL FOR SEVERE WEATHER THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. AN AREA OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL SHIFT EAST OF THE TENNESSEE VALLEY EARLY SATURDAY MORNING. ADDITIONAL SHOWERS AND SCATTERED THUNDERSTORMS WILL OCCUR THROUGH AT LEAST MIDDAY SATURDAY. THE PRIMARY THREAT WILL BE HEAVY RAIN...BUT SMALL HAIL WILL BE POSSIBLE WITH STRONGER THUNDERSTORMS. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS LIKELY THIS AFTERNOON AND TONIGHT. BCC
In the hours before
Local storm report, Apr 7, 8:30 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
830 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL RUSSELLVILLE 34.51N 87.73W
04/07/2006 M0.88 INCH FRANKLIN AL AMATEUR RADIO
&&
BCC/DLLocal storm report, Apr 7, 8:31 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
831 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM FLASH FLOOD TUSCUMBIA 34.73N 87.71W
04/07/2006 COLBERT AL EMERGENCY MNGR
WATER OVER ROADS IN TUSCUMBIA AND MUSCLE SHOALS.
&&
BCC/DLLocal storm report, Apr 7, 8:38 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
838 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0838 PM HAIL 2 NW LITTLEVILLE 34.61N 87.70W
04/07/2006 M1.75 INCH COLBERT AL AMATEUR RADIO
GOLF BALL SIZE HAIL NEAR COLBERT HEIGHTS.
&&
BCC/DLLocal storm report, Apr 7, 8:58 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
858 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0857 PM HAIL NORTH COURTLAND 34.67N 87.33W
04/07/2006 M1.00 INCH LAWRENCE AL AMATEUR RADIO
&&
BCC/DLLocal storm report, Apr 7, 9:02 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
902 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0902 PM HAIL HAZEL GREEN 34.93N 86.57W
04/07/2006 M0.50 INCH MADISON AL AMATEUR RADIO
DIME SIZE HAIL
&&
BCC/DLLocal storm report, Apr 7, 9:06 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
906 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0906 PM TORNADO SW PHIL CAMPBELL 34.35N 87.71W
04/07/2006 FRANKLIN AL LAW ENFORCEMENT
TORNADO ON THE GROUND JUST SOUTHWEST OF PHIL CAMPBELL
&&
BCC/DLThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 7:03 PM CDT | Severe Thunderstorm Warning | HUN | Lauderdale | 22 min |
| Apr 7, 7:15 PM CDT | Flash Flood Warning | HUN | Colbert, Lauderdale | 4 hr |
| Apr 7, 7:21 PM CDT | Tornado Warning | HUN | Madison | 39 min |
| Apr 7, 7:28 PM CDT | Tornado Warning | HUN | Limestone | 17 min |
| Apr 7, 7:46 PM CDT | Tornado Warning | HUN | Franklin | 44 min |
| Apr 7, 7:55 PM CDT | Tornado Warning | HUN | Madison | 20 min |
| Apr 7, 7:59 PM CDT | Severe Thunderstorm Warning | HUN | Lauderdale, Lawrence | 31 min |
| Apr 7, 8:07 PM CDT | Severe Thunderstorm Warning | HUN | Limestone | 38 min |
| Apr 7, 8:13 PM CDT | Severe Thunderstorm Warning | HUN | Madison | 47 min |
| Apr 7, 8:26 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Franklin, Lawrence | 49 min |
| Apr 7, 8:40 PM CDT | Tornado Warning | HUN | Lawrence | 35 min |
| Apr 7, 8:55 PM CDT | Tornado Warning | HUN | Franklin | 50 min |
| Apr 7, 8:57 PM CDT | Severe Thunderstorm Warning | HUN | Madison | 18 min |
| Apr 7, 9:13 PM CDT | Severe Thunderstorm Warning | HUN | Morgan | 32 min |
| Apr 7, 9:16 PM CDT | Tornado Warning | HUN | Lawrence | 44 min |
| Apr 7, 9:29 PM CDT | Tornado Warning | HUN | Madison | 31 min |
| Apr 7, 9:35 PM CDT | Flash Flood Warning | HUN | Franklin, Lawrence, Limestone, Morgan | 3 hr |
| Apr 7, 9:46 PM CDT | Severe Thunderstorm Warning | HUN | Franklin | 29 min |
| Apr 7, 9:52 PM CDT | Tornado Warning | HUN | Franklin | 23 min |
| Apr 7, 9:54 PM CDT | Tornado Warning | HUN | Morgan | 36 min |
| Apr 7, 10:00 PM CDT | Flash Flood Warning | HUN | Jackson, Madison | 3 hr |
| Apr 7, 10:01 PM CDT | Tornado Warning | HUN | Lawrence | 44 min |
| Apr 7, 10:13 PM CDT | Tornado Warning | HUN | Limestone, Madison | 47 min |
| Apr 7, 10:26 PM CDT | Tornado Warning | HUN | Morgan | 34 min |
| Apr 7, 10:36 PM CDT | Tornado Warning | HUN | Cullman | 24 min |
| Apr 7, 10:48 PM CDT | Tornado Warning | HUN | Morgan | 30 min |
| Apr 7, 10:56 PM CDT | Tornado Warning | HUN | Jackson, Madison | 34 min |
| Apr 7, 11:04 PM CDT | Tornado Warning | HUN | Marshall | 26 min |
| Apr 7, 11:26 PM CDT | Tornado Warning | HUN | Cullman | 49 min |
| Apr 7, 11:27 PM CDT | Tornado Warning | HUN | Marshall | 21 min |
| Apr 7, 11:29 PM CDT | Severe Thunderstorm Warning | HUN | Jackson | 31 min |
| Apr 7, 11:51 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb | 39 min |
| Apr 7, 11:59 PM CDT | Severe Thunderstorm Warning | HUN | Jackson | 16 min |
| Apr 8, 12:04 AM CDT | Tornado Warning | HUN | DeKalb | 19 min |
| Apr 8, 12:09 AM CDT | Severe Thunderstorm Warning | HUN | Marshall | 19 min |
| Apr 8, 12:15 AM CDT | Flash Flood Warning | HUN | Cullman, DeKalb, Marshall | 3 hr |
| Apr 8, 12:41 AM CDT | Severe Thunderstorm Warning | HUN | DeKalb | 20 min |
Nearby
Tornado Warnings in Alabama, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.